Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 142, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 6, 2021, 3:35 AM PDT. It took effect at Jul 6, 2021, 8:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2021, 3:35 AM PDT (10:35 UTC)
- In effect from
- Jul 6, 2021, 8:00 PM PDT
- Expired
- Jul 7, 2021, 3:04 PM PDT
- In force
- 19 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
102 WHUS76 KSEW 061035 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 335 AM PDT Tue Jul 6 2021 PZZ131-132-061845- /O.CON.KSEW.SC.Y.0141.000000T0000Z-210706T1200Z/ /O.NEW.KSEW.SC.Y.0142.210707T0300Z-210707T1800Z/ /O.NEW.KSEW.GL.A.0033.210707T1800Z-210708T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 335 AM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the first Small Craft Advisory, west winds 15 to 25 kt. For the second Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, west winds 25 to 35 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, from 8 PM this evening to 11 AM PDT Wednesday. For the Small Craft Advisory, until 5 AM PDT early this morning. For the Gale Watch, from Wednesday morning through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ170-173-176-061845- /O.NEW.KSEW.SC.Y.0142.210707T0300Z-210707T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 335 AM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From 8 PM this evening to 11 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-061845- /O.NEW.KSEW.SC.Y.0142.210707T1200Z-210708T0000Z/ Northern Inland Waters Including The San Juan Islands- 335 AM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 5 AM to 5 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
6 follow-up statements
004 WHUS76 KSEW 061619 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 919 AM PDT Tue Jul 6 2021 PZZ131-132-070030- /O.CON.KSEW.SC.Y.0142.210707T0300Z-210707T1800Z/ /O.CON.KSEW.GL.A.0033.210707T1800Z-210708T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 919 AM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the first Small Craft Advisory, west winds 15 to 25 kt. For the second Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, west winds 25 to 35 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, from 8 PM this evening to 11 AM PDT Wednesday. For the Small Craft Advisory, until 5 AM PDT early this morning. For the Gale Watch, from Wednesday morning through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ170-173-176-070030- /O.CON.KSEW.SC.Y.0142.210707T0300Z-210707T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 919 AM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From 8 PM this evening to 11 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-070030- /O.CON.KSEW.SC.Y.0142.210707T1200Z-210708T0000Z/ Northern Inland Waters Including The San Juan Islands- 919 AM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 5 AM to 5 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
214 WHUS76 KSEW 062214 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 314 PM PDT Tue Jul 6 2021 PZZ131-132-070615- /O.EXT.KSEW.SC.Y.0142.210707T0300Z-210708T1200Z/ /O.CAN.KSEW.GL.A.0033.210707T1800Z-210708T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 314 PM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT THURSDAY... ...GALE WATCH IS CANCELLED... * WHAT...West winds 15 to 25 kt increasing to 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 8 PM this evening to 5 AM PDT Thursday. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-070615- /O.EXT.KSEW.SC.Y.0142.210707T1200Z-210708T1200Z/ Northern Inland Waters Including The San Juan Islands- 314 PM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 5 AM Wednesday to 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-070615- /O.CON.KSEW.SC.Y.0142.210707T0300Z-210707T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 314 PM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...From 8 PM this evening to 11 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
158 WHUS76 KSEW 070351 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 851 PM PDT Tue Jul 6 2021 PZZ170-173-176-071200- /O.CON.KSEW.SC.Y.0142.000000T0000Z-210707T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 851 PM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-071200- /O.CON.KSEW.SC.Y.0142.000000T0000Z-210708T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 851 PM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...West winds 15 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-071200- /O.CON.KSEW.SC.Y.0142.210707T1200Z-210708T1200Z/ Northern Inland Waters Including The San Juan Islands- 851 PM PDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 5 AM Wednesday to 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
421 WHUS76 KSEW 070925 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 225 AM PDT Wed Jul 7 2021 PZZ170-173-176-071030- /O.CAN.KSEW.SC.Y.0142.000000T0000Z-210707T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 225 AM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased below criteria. $$ PZZ131-132-071730- /O.EXT.KSEW.SC.Y.0142.000000T0000Z-210707T2100Z/ /O.NEW.KSEW.GL.W.0044.210707T2100Z-210708T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 225 AM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WHAT...For the Gale Warning, west winds 20 to 30 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 2 PM this afternoon to 5 AM PDT Thursday. For the Small Craft Advisory, until 2 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Frequent gale force gusts are expected to occur through the central and east entrance of the Strait. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-071730- /O.CON.KSEW.SC.Y.0142.210707T1200Z-210708T1200Z/ Northern Inland Waters Including The San Juan Islands- 225 AM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
401 WHUS76 KSEW 071738 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1038 AM PDT Wed Jul 7 2021 PZZ131-132-080145- /O.CON.KSEW.SC.Y.0142.000000T0000Z-210707T2100Z/ /O.CON.KSEW.GL.W.0044.210707T2100Z-210708T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1038 AM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WHAT...For the Gale Warning, west winds 20 to 30 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 2 PM this afternoon to 5 AM PDT Thursday. For the Small Craft Advisory, until 2 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-080145- /O.CON.KSEW.SC.Y.0142.000000T0000Z-210708T1200Z/ Northern Inland Waters Including The San Juan Islands- 1038 AM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
032 WHUS76 KSEW 072204 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 304 PM PDT Wed Jul 7 2021 PZZ133-072315- /O.CAN.KSEW.SC.Y.0142.000000T0000Z-210708T1200Z/ Northern Inland Waters Including The San Juan Islands- 304 PM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are decreasing and the advisory has been cancelled. $$ PZZ131-132-080615- /O.EXT.KSEW.GL.W.0044.000000T0000Z-210708T0700Z/ /O.NEW.KSEW.SC.Y.0143.210708T0700Z-210708T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 304 PM PDT Wed Jul 7 2021 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT THURSDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until midnight PDT tonight. For the Small Craft Advisory, from midnight tonight to 5 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 5, 8:53 PM PDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jul 5, 8:53 PM PDT, 6 hours 42 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
853 PM PDT Mon Jul 5 2021
.UPDATE /THIS EVENING/...Latest observations and satellite
imagery depict a somewhat stronger inland push of marine stratus
this evening, so have updated sky grids to better account for this
trend. Still expect slightly earlier scattering inland than this
morning. Previous short/long term discussions remain valid and
follow below. Cullen
&&
.SYNOPSIS....A weak upper level disturbance pushes onward,
allowing heights to rise a bit into Tuesday. Expect marine stratus
to retreat slightly earlier Tuesday than today, with afternoon
temperatures a few degrees warmer than today. The next upper level
disturbance enters the region Wednesday, bringing a deeper marine
layer and some coastal drizzle, along with the potential for a
few thunderstorms over the Cascades. High pressure rebuilds over
the region from the desert southwest around Friday and remains
into early next week for a continued round of warmer and dry
conditions.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...A very weak split-flow
pattern is noted over the West Coast of the US this afternoon as
loosely organized troughing continues over the Pacific Northwest
and the cutoff low offshore of California gives way to ridging
over the southern half of the Western US. Weak synoptic scale
flow then exists east of the Rockies, with yesterday's substantial
New England trough now over Newfoundland. At the surface, high
pressure continues offshore over the NE Pacific, with low pressure
over the interior of WA and OR east of the Cascade crest. Several
weak frontal boundaries can be detected east of the Rockies over
the northern and southern tier of the US, with expansive high
pressure continuing over the TN/OH valleys and Mid Atlantic.
Yet another day of morning clouds, as visible satellite imagery
indicated expansive, deeper marine stratus just a few short hours
ago all the way into the Cascade valleys. Recent trends have
shown rapid erosion of this cloud cover, and expect all locations
to be sunny by mid-afternoon with the exception of the coast and
portions of the Lower Chehalis Valley. Given more morning cloud
cover and continued upper level troughing, high temperatures will
be similar or perhaps a degree or two cooler than yesterday,
generally in the upper 70s (60s at the coast).
For tonight, expect another marine push inland, bringing the
stratus back into portions of Puget Sound. However, the upper
level cutoff low offshore the California coast will begin to move
northeastward overnight tonight and into Tuesday morning. This
will help amplify an upper level ridge from the desert SW into the
Pacific Northwest. Stratus coverage will be less than that of
today, both in coverage and depth and should burn off quickly.
Extra exposure to sunlight combined with some subsidence aloft
will help make for a warm and sunny day, with highs generally in
the mid 80s for the lowland interior.
Still watching trends closely for Wednesday. The cutoff upper low
will approach the local area late Tuesday night and begin to move
across portions of the state Wednesday morning. As it does so it
will dampen into an open-wave trough but will begin to take on a
slight negative tilt. Model guidance is arguably slightly more
westward with the track of this system, which is making portions
of the area more susceptible to its forcing. Onshore flow will
deepen noticeably upon its approach, bringing stratus back into
the interior. Deeper stratus combined with some upper forcing and
favorable jet dynamics will likely yield drizzle and fog from the
coast through the SW interior through Wednesday morning. Some
short-term guidance is also now hinting at the development of
precipitation across northern and eastern OR late Tuesday night
and bringing it northward through into the Southern Cascades
Wednesday morning, now including the western slopes. Review of
available forecast sounding data currently suggest an inversion
present above the sfc, likely due to the marine layer and smaller-
scale orographic effects that look to act as a cap, preventing air
parcels from reaching the LFC. The result is essentially no
CAPE/instability so for now will keep mention of showers during
this timeframe. As precipitation moves along the spine of the
crest into the afternoon, expect instability to increase as
synoptic forcing from the negative tilt trough works in tandem
with daytime heating. There could be a period from afternoon to
early evening across the western slopes of the North and Central
Cascades for a few thunderstorms, but right now it looks largely
like the optimal forcing and peak heating will not completely
overlap. Therefore, currently still expecting most of the forcing
and favorable dynamics to remain east of the crest and into BC,
where even some more discrete activity is appearing plausible.
This will continue to be monitored, given that guidance has
trended wetter with this system over the last 12-24 hours. This
could have fire weather implications if thunderstorm activity does
materialize, so refer to the fire section below for current
thoughts.
Upon the exit of Wednesday's shortwave, another shortwave will
swing through Wednesday night/Thursday on it heels. This looks to
increase onshore flow/morning cloud cover, but should see recovery
back to afternoon sun with dry conditions.
Kovacik
.LONG TERM /FRIDAY THROUGH MONDAY/...The long term forecast period
will begin with the departure of Thursday's shortwave trough into
the Intermountain West, with a ridge building in quickly in its
wake. The ridging is the amplification of the desert SW
anticyclone and it will act to bring warmer conditions to the
area into the weekend. With an active Pacific just upstream, it
can sometimes be unclear the exact position of the ridge and how
long its influence will last. Ensemble consensus is currently in
good agreement that the ridge will continue into early next week,
keeping the warm and dry conditions around through the remainder
of the long term forecast period. Expect high temps generally in
the mid to upper 80s in the lowlands.
Kovacik
&&
.AVIATION...West to southwest flow aloft continues with a weak
upper trough situated over the offshore waters of Western
Washington. Marine stratus already pushing inland to near KSHN and
KOLM at this hour and will again bring IFR to low MVFR ceilings to
the interior. Stratus will push inland again tonight with IFR or
low MVFR ceilings. The low clouds will scatter out across the
interior of Western Washington 18Z to 20Z on Tuesday with VFR
conditions into the afternoon and evening.
KSEA...VFR through late tonight. Stratus will return after 09Z for
more IFR ceilings in stratus again Tuesday AM with a marginally
earlier breakout time of 18Z-19Z. 27/12
&&
.MARINE....Will continue with earlier idea of solid advisory
level westerlies in the central and eastern Strait of Juan de Fuca
of 20 to 30 knots this evening. Could see a few isolated winds to
35 kt near the U.S./Canadian boundary in the Strait, but not
expected these to be widespread or frequent enough to warrant a
gale warning. An upper trough swinging across the region Tuesday
night into Wednesday will act to tighten the onshore gradient for
a good probability of gales in the central/eastern Strait of Juan
de Fuca and advisory level winds in the adjacent marine zones of
Admiralty Inlet and the Northern Inland Waters.
Apart from that, a summertime pattern of surface ridging centered
well offshore with lower pressure east of the Cascades remains in
place. Onshore flow should weaken late in the week as upper ridging
strengthens over the Pacific Northwest. 27/12
&&
.FIRE WEATHER....Onshore flow will continue through the next
several days. Relative humidity values will lower a bit during the
day Tuesday to 30-35% near the Cascade crest, with locally lower RHs
across the Southern Cascades. Although Mid-Level Haines values will
be near 6 across the Cascades on Tuesday, RH values below 25% are
not expected to be widespread. A slight chance for thunderstorms
exists on Wednesday for the Cascades, especially for the North
Cascades zone. Thunderstorms are expected to be mainly east of the
Cascade crest, but with the dry fuels, the forecast will need to
be tracked if thunderstorm chances increase. Onshore flow
increases Thursday with a drier air mass and lower RH values over
the weekend as an upper ridge builds.
Finer fuels like grasses, brush, and shrubs throughout Western
Washington have certainly cured or have very low moisture content.
This continues to promote a prime environment for roadside and brush
fires and as such, drivers are highly encouraged to check and secure
anything that may be dangling from any trailers or undercarriages,
as these may create sparks. Additionally, any smokers are strongly
encouraged to extinguish and leave butts in car ashtrays, as
flinging them out the window could also lead to roadside fires.
JD
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Tuesday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:35 AM PDT | Gale Watch | SEW | 12 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.